MAUDE Adverse Event Report: PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REFINITY CATHETER, SHORT TIP, 89900; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89900
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Embolism/Embolus (4438)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a coronary procedure to treat an elevated st segment in the patient''s distal left circumflex artery (lcx) due to a thrombotic occlusion, a non-manufacturer''s balloon was used for pre-dilatation to establish blood flow from timi 0 to timi 3.A stent was placed across the artery, and due to ectasia of the proximal lcx, it was decided to do ivus to secure the size of the proximal part of the stent.A refinity ivus catheter was being prepared for use, but displayed no image.The refinity was disconnected and reconnected, but still no image.A second refinity catheter was opened, but also displayed no image, and re-attempted connection without success.Therefore, a third refinity catheter was opened and experienced the same failure.Finally, a fourth refinity catheter was opened and was able to be used; however, the overall attempt to perform ivus delayed the procedure approximately 15 minutes.The patient complained of chest pain and angiography showed a distal embolus (cause unknown) to the distal lcx, and thrombectomy was performed to re-establish blood flow from timi 0/1 to timi 3.This adverse event is being submitted to capture the fourth refinity catheter that was used in the patient which delayed the diagnosis and a distal embolus was observed requiring intervention.
 
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Reporter source: country is (b)(6).Device evaluated by mfr: the refinity catheter was discarded by the facility, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
REFINITY CATHETER, SHORT TIP, 89900
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse yarimoglu
3721 valley centre drive #500
san diego, CA 92130
MDR Report Key15342428
Report Number3008363989-2022-00064
Device Sequence Number5134522
Product Code OBJ
UDI-Device Identifier00845225002831
UDI-Public(01)00845225002831(11)220309(17)240309(10)0302545596
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K160583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model Number89900
Device Catalogue Number400-0200.273
Device Lot Number0302545596
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE MFG AND SIZE UNK; INTRODUCER SHEATH, MFG AND SIZE UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale